zbMATH — the first resource for mathematics

Comparison of invariant metrics. (English) Zbl 1293.32014
Let \(D \subset \mathbb C^n\) be a domain. By \(F_B^D\) and \(F_K^D\) we denote the pseudodifferential metrics of Bergman and Kobayashi, respectively.
The authors estimate precisely the quantity \(F_K^{{\mathbb C}\setminus \{0,1\}}\) and compare the Bergman differential metrics of the unit ball \(B_n\) in \( {\mathbb C}^n\) and the ring domain \(\Omega_r=\{ z \in {\mathbb C}^n \,|\, r<|z|<1\}\), for \(r \in (0,1)\).
Here are the results:
Theorem 1. Let \(p \in \mathbb C\setminus \{0,1\}\) and \(\delta= \text{dist}\,(p,0)\) and \(\xi =1\). Then we have for small enough \(\delta\) \[ F_K^{{\mathbb C}\setminus \{0,1\}}(p,\xi) \approx \frac{1}{\delta \,\log (1/\delta)} \,. \]
Theorem 2. Let \(p \in \Omega_r\) and \(\xi \in T_p \Omega_r\) be a tangent vector such that \(p \cdot \overline{\xi} =0\). Then \[ F_B^{\Omega_r} (p, \xi) \lneq F_B^{B_n} (p, \xi) \] for all \(p \in \Omega_r\).
The restriction \(p \cdot \overline{\xi} =0\) can be let away in dimension two, if \(p\) lies on the normal to a point on the inner boundary of \(\Omega_r\).
Theorem 3. If \(n=2\) and \(p=(r+\varepsilon , 0)\) for small \(\varepsilon>0\), then we have for small enough \(r\) and for arbitrary \(\xi \in {\mathbb C}^2\) that \[ F_B^{\Omega_r} (p, \xi) \lneq F_B^{B_2} (p, \xi) \]

32F45 Invariant metrics and pseudodistances in several complex variables
Full Text: DOI Euclid arXiv
[1] L. Ahlfors, Complex analysis : An introduction to the theory of analytic functions of one complex variable , Third edition, McGraw-Hill Book Company, New York, 1979. · Zbl 0395.30001
[2] K. Diederich and J.E. Fornaess, Comparison of the Bergman and the Kobayashi metric , Math. Ann. 254 (1980), 257-262. · Zbl 0429.32031 · doi:10.1007/BF01457999 · eudml:163491
[3] K. Diederich, J.E. Fornaess and G. Herbort, Boundary behavior of the Bergman metric , Proc. Symp. Pure Math. 41 (1984), 59-67. · Zbl 0533.32012 · doi:10.1090/pspum/041/740872
[4] J.E. Fornaess and L. Lee, Kobayashi, Carathéodory, and Sibony metrics , Complex Variable Elliptic Eq. 54 (2009), 293-301. · Zbl 1166.32010 · doi:10.1080/17476930902760450
[5] K.T. Hahn, Inequality between the Bergman metric and Carathéodory differential metric , Proc. Amer. Math. Soc. 68 (1978), 193-194. · Zbl 0376.32020 · doi:10.2307/2041770
[6] M. Jarnicki and P. Pflug, Invariant distances and metrics in complex analysis , Walter de Gruyter, Boston, 1993. · Zbl 0789.32001
[7] S. Kobayashi, Hyperbolic complex spaces , Springer, New York, 1998. · Zbl 0917.32019
[8] S.G. Krantz, The boundary behavior of the Kobayashi metric , Rocky Mountain J. Math. 22 (1992), 227-233. \noindentstyle · Zbl 0760.32010 · doi:10.1216/rmjm/1181072807
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.